Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intense muscle pain after workouts
Sep 10, 2006

I have been poz for 10 years now and have been on Kaletra and Truvada for over a year now after having been on multiple drug regiments (sustiva, zerit, viread, etc.). My VL has been <50 for a couple years, and CD4 is over 900, so I'm in great health. I work out (heavy on the weights) 4 - 5x/week. My main problem is this: I work out my legs with weights on average once every 1.5 weeks. Each time, even when I have decreased the weight, I have extreme soreness in ALL of my leg muscles. It is so bad that I am barely able to walk, especially in the morning or after sitting, and the soreness and stiffness is intense. It is usually the worst on the 2nd and 3rd days after lifting, but lasts at least 6 days each time. As a former college football player, I think I can handle a fair amount of pain. (My legs have always been very muscular, but due to lipodystrophy they are very defined now.) Is this intense soreness possibly a side effect of the med combo? I have been working out since I was 12, and never had this kind of soreness until about 3 years ago, and it seems to get worse with each workout.

Response from Dr. Henry

The reverse transcriptase inhibitors you are now taking (Truvada = FTC + tenofovir) generally don't cause much mitochondrial toxicity which could impact/slow muscle recovery. You could be particularly sensitive to one of the drugs however. Has your HIV specialist evaluated you pre and post exercise looking for signs of muscle abnormality or increased lactic acid? Sometimes testosterone or thyroid hormone defiency can impacy muscle function. Also, for some people aging is associated with slower muscle recovery and more pain with exercise. KH



Previous
how does other illnesses relate to me and HIv
Next
Drug Interaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement